Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 2, 2007, 4:17 PM MDT for Otero County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 4:17 PM MDT (22:17 UTC)
- Expired
- Jul 2, 2007, 4:45 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 022218 SVREPZ NMC035-022245- /O.NEW.KEPZ.SV.W.0071.070702T2217Z-070702T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 417 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 445 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 7 MILES EAST OF CLOUDCROFT...OR ABOUT 21 MILES EAST OF ALAMOGORDO...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES WEST OF MAYHILL...6 MILES NORTH OF SACRAMENTO AND 7 MILES NORTHWEST OF WEED BY 445 PM MDT... LAT...LON 3305 10554 3302 10578 3269 10574 3277 10539 $$ PARK
1 follow-up statement
000 WWUS54 KEPZ 022243 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 439 PM MDT MON JUL 2 2007 NMC035-022249- /O.EXP.KEPZ.SV.W.0071.000000T0000Z-070702T2245Z/ OTERO NM- 439 PM MDT MON JUL 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY EXPIRES AT 445 PM MDT... THIS STORM WAS LOCATED ABOUT 7 MILES WEST OF MAYHILL AT 440 PM MDT AND WAS MOVING SOUTH AT ABOUT 10 MPH. THE STORM HAS WEAKENED BELOW SEVERE LIMITS...BUT CAN STILL PRODUCE HEAVY RAIN AND SMALL HAIL AS WELL AS GUSTY WINDS AND LIGHTNING OVER THE NEXT 30 MINUTES. LAT...LON 3305 10554 3302 10578 3269 10574 3277 10539 $$ PARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:18 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 2, 1:18 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MDT MON JUL 2 2007 .SYNOPSIS... HIGH PRESSURE WILL RESULT IN VERY WARM TEMPERATURES TUESDAY AND WEDNESDAY WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS. A WEAK COLD FRONT WILL MOVE INTO THE REGION THURSDAY WHILE A LOW PRESSURE SYSTEM APPROACHES FROM THE EAST. THIS WEATHER PATTERN WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS LATER THIS WEEK. && .DISCUSSION... LARGE SCALE PATTERN THROUGH WEDNESDAY WILL INCLUDE STRONG UPPER HIGH CENTER MEANDERING/WOBBLING OVER NORTHERN ARIZONA VICINITY WITH ASSOCIATED RIDGE EXTENDING ACROSS NORTHWESTERN NEW MEXICO. ASSOCIATED SUBSIDENCE/WARM AIR ALOFT WILL THUS REMAIN OVER THE CWA ALTHOUGH STRONGER CAPPING WILL BE WEST OF THE RIO GRANDE. AT LOW LEVELS EXPECT MAINLY AN EASTERLY FLOW THROUGH WEDNESDAY EAST OF THE RIO GRANDE AS PORTION OF THERMAL/HEAT TROUGH EXTENDS INTO SOUTH CENTRAL NEW MEXICO. THUS EASTERN HALF OF THE CWA WILL HAVE HIGHER AMOUNTS OF LOW LEVEL MOISTURE. COMBINATION OF WARM SURFACE TEMPERATURES AND MOISTURE SHOULD SUPPORT THUNDERSTORMS EASTERN AREAS AND MOUNTAINS THROUGH WEDNESDAY ALTHOUGH WARM AIR ALOFT AND LARGER SCALE SUBSIDENCE WILL KEEP ACTIVITY ISOLATED. DESPITE LIMITED COVERAGE 30 KT MID LEVEL NORTHERLY FLOW COMBINED WITH LOW LEVEL EASTERLIES WILL PROVIDE SUFFICIENT SHEAR TO CAUSE A FEW STORMS TO PRODUCE NEAR SEVERE HAIL. IN ADDITION SURFACE DEWPOINT DEPRESSIONS ABOVE 50 COULD SUPPORT STRONG MICROBURSTS. SIGNIFICANT CHANGES COULD BEGIN THURSDAY AS GFS HAS BEEN CONSISTENT IN MOVING UNSEASONABLY STRONG INVERTED TROUGH AND ASSOCIATED CLOSED LOW VERY SLOWLY EASTWARD THROUGH THE WEEK. LATEST FORECAST MOVES TROUGH INTO TEXAS BIG BEND WITH CLOSED LOW JUST SOUTH OF EL PASO BY LATE FRIDAY. APPROACH OF TROUGH COMBINED WITH UPPER RIDGE TO WEST WILL INDUCE BACK DOOR COLD FRONT TO PUSH ACROSS THE CWA FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY. THIS COMPLEX PATTERN CHANGE WILL STRENGTHEN EASTERLY WIND COMPONENT WITH SUBSTANTIAL MOISTURE INFLOW AS PRECIPITABLE WATER AMOUNTS ARE EXPECT TO BE ABOVE 1.2 INCHES ALL AREAS BY FRIDAY AFTERNOON. IN ADDITION LIFTING ALOFT FRONT AND INCREASE UPPER DYNAMIC FORCING INDUCED BY TROUGH WILL INCREASE UPWARD MOTION. THUS WILL FORECAST MORE WIDESPREAD PRECIP THURSDAY THROUGH SATURDAY...ESPECIALLY OVER THE EAST AND SOUTH. MAIN UNCERTAINTY IS THE WRF THROUGH 84 HOURS TRACKS UPPER SYSTEM FURTHER SOUTH WITH FLOW AROUND RIDGE SHUNTING DEEPER MOISTURE SOUTH OF THE CWA. FOR NOW WILL LEAN TOWARD WETTER GFS. EARLY NEXT WEEK RIDGE BECOMES REESTABLISHED ACROSS SOUTHERN ROCKIES SUGGESTING DECREASED CONVECTIVE ACTIVITY SUNDAY AND MONDAY. && .AVIATION... VALID 030000Z-040000Z GNRLY VFR CONDITIONS EXPECTED. ISOLATED CB/-TSRA WITH SCTD TCU FROM SAN ANDRES/ORGAN/FRANKLIN MOUNTAINS EAST 03/00Z- 03/04Z THEN DIMINISHING TO SC LAYER/ISOLD -SHRA AFTER 03/ 06Z. ISOLD -TSRAGS REDEVELOPING IN THE SACRAMENTO MOUNTAINS 03/18Z-04/00Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 102 74 100 74 / 10 10 10 20 20 SIERRA BLANCA TX 65 95 66 95 66 / 10 10 10 20 20 LAS CRUCES 69 102 70 100 70 / 10 10 10 20 20 ALAMOGORDO 65 100 66 96 66 / 10 10 10 20 20 CLOUDCROFT 53 75 52 77 52 / 20 20 20 20 30 TRUTH OR CONSEQUENCES 67 100 68 98 68 / 0 0 0 10 20 SILVER CITY 62 93 63 94 63 / 10 10 10 10 20 DEMING 67 102 68 101 68 / 0 0 0 10 20 LORDSBURG 68 104 69 102 69 / 0 0 0 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/MACBLAIN
Hazardous weather outlook, Jul 2, 11:03 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1103 AM MDT MON JUL 02 2007 NMZ022>025-030>032-TXZ055-056-031715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1103 AM MDT MON JUL 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE. FEW STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOSTLY WARM AND DRY WITH SLIGHT CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD AFTER WEDNESDAY WITH A FEW STORMS PRODUCING HEAVY RAINS AND POSSIBLE FLOODING ALONG WITH HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE REQUIRED AFTER WEDNESDAY. ROGASH
In the hours before
Special weather statement, Jul 2, 3:31 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 331 PM MDT MON JUL 2 2007 NMZ025-022215- SOUTHERN SACRAMENTO MOUNTAINS NM- 331 PM MDT MON JUL 2 2007 ...LINE OF STRONG THUNDERSTORMS ACROSS NORTHERN AND CENTRAL OTERO COUNTY NEW MEXICO... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH... HAIL UP TO ONE HALF INCH IN DIAMETER AND LOCALLY HEAVY BRAINS ACROSS NORTH CENTRAL OTERO COUNTY. STRONGEST STORMS WERE IN THE VICINITY OF MESCALERO...CLOUDCROFT AND TIMBERON AND ACROSS HIGHWAYS 70 AND 130. THE STORMS WERE MOVING SOUTH AT 20 MPH. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. ROGASH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.